Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The Euler approximation in state constrained optimal control

Authors: A. L. Dontchev and William W. Hager
Journal: Math. Comp. 70 (2001), 173-203
MSC (2000): Primary 49M25, 65L10, 65L70, 65K10
Published electronically: April 13, 2000
MathSciNet review: 1681116
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


We analyze the Euler approximation to a state constrained control problem. We show that if the active constraints satisfy an independence condition and the Lagrangian satisfies a coercivity condition, then locally there exists a solution to the Euler discretization, and the error is bounded by a constant times the mesh size. The proof couples recent stability results for state constrained control problems with results established here on discrete-time regularity. The analysis utilizes mappings of the discrete variables into continuous spaces where classical finite element estimates can be invoked.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 49M25, 65L10, 65L70, 65K10

Retrieve articles in all journals with MSC (2000): 49M25, 65L10, 65L70, 65K10

Additional Information

A. L. Dontchev
Affiliation: Mathematical Reviews, Ann Arbor, Michigan 48107

William W. Hager
Affiliation: Department of Mathematics, University of Florida, Gainesville, Florida 32611

Keywords: Optimal control, state constraints, Euler discretization, error estimates, variational inequality
Received by editor(s): October 15, 1998
Received by editor(s) in revised form: February 16, 1999
Published electronically: April 13, 2000
Additional Notes: This research was supported by the National Science Foundation.
Article copyright: © Copyright 2000 American Mathematical Society